MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 12 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT 12 ASPIRATION CATHETER; QEW
Model Number LITNG12HTORQ115-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral vein, iliac vein, and inferior vena cava (ivc) using an indigo system aspiration catheter 12 (cat12), an indigo system separator 12 (sep12), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician completed multiple passes on the left side target vessels using the cat12 and sep12.The physician then completed one pass on the right side target vessels using the cat12 and sep12.While removing the cat12 to flush, the physician noticed two kinks on the mid-shaft of the cat12.Therefore, the cat12 was removed.It was reported that suction with the cat12 was greatly decreased after multiple passes were completed.The procedure was completing using the same sep12, a new cat12, and a new rotating hemostasis valve (rhv).It should be noted that there was no issue with the first rhv.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT 12 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12619377
Report Number3005168196-2021-02261
Device Sequence Number3586846
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public00815948022577
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberLITNG12HTORQ115-A
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH11316
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005